Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 313, NWS Bismarck, ND

August 11, 2007LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2007, 4:20 AM CDT for LaMoure County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 4:20 AM CDT (09:20 UTC)
Expired
Aug 11, 2007, 5:15 AM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 110920
SVRBIS
NDC045-111015-
/O.NEW.KBIS.SV.W.0313.070811T0920Z-070811T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 515 AM CDT

* AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LA MOURE...OR ABOUT 39 MILES SOUTH OF VALLEY
  CITY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERONA AROUND 430 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4652 9841 4634 9840 4629 9804 4660 9806

$$

HW
1 follow-up statement
000 
WWUS53 KBIS 111006
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT SAT AUG 11 2007

NDC045-111017-
/O.EXP.KBIS.SV.W.0313.000000T0000Z-070811T1015Z/
LAMOURE ND-
507 AM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAMOURE COUNTY EXPIRES
AT 515 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4652 9841 4634 9840 4629 9804 4660 9806

$$

HW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 13 hours 20 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT FRI AUG 10 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND
THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME
AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM
JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA
AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND
BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR
RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER.
PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM
FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL
STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD
NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR
TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER
WITH THE NORTHWEST FLOW.

&&

.AVIATION...
SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING
AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE
WAKE OF THE HEAVIER STORMS.

&&

.FIRE...
WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY
AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST
WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY
CWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043.
&&

RSL
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT FRI AUG 10 2007

NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051-
111945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS..
HAIL AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE
THUNDERSTORMS.

NDZ040-043-111945-
SLOPE-BOWMAN-
139 PM MDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN
CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON
RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING
TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE
THUNDERSTORMS.

RSL

In the hours before

Local storm report, Aug 11, 2:08 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
208 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             HEBRON                  46.90N 102.04W
08/11/2007  E0.88 INCH       MORTON             ND   TRAINED SPOTTER

0202 AM     HAIL             BISMARCK                46.81N 100.77W
08/11/2007  E0.88 INCH       BURLEIGH           ND   BROADCAST MEDIA

            KFYR-TV REPORTS DIME SIZE HAIL AS WELL

0205 AM     HAIL             BISMARCK                46.81N 100.77W
08/11/2007  E1.00 INCH       BURLEIGH           ND   LAW ENFORCEMENT

            NICKEL SIZED HAIL AS WELL

&&

VJENSEN
Local storm report, Aug 11, 2:13 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
213 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             5 W NEW SALEM           46.84N 101.52W
08/11/2007  E1.00 INCH       MORTON             ND   BROADCAST MEDIA

&&

VJENSEN
Local storm report, Aug 11, 2:20 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
220 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             HEBRON                  46.90N 102.04W
08/11/2007  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

            REPORTED 50 TO 55 MPH WINDS AS WELL

&&

VJENSEN
Local storm report, Aug 11, 2:47 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             BISMARCK                46.81N 100.77W
08/11/2007  E0.75 INCH       BURLEIGH           ND   OFFICIAL NWS OBS

            MANY PEA SIZE HAIL AND 51 MPH WIND GUSTS AT THE BISMARCK
            NWS AIRPORT. VERY HEAVY RAINFALL AS WELL

&&

VJENSEN
Local storm report, Aug 11, 3:00 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     HAIL             BISMARCK                46.81N 100.77W
08/11/2007  E1.00 INCH       BURLEIGH           ND   OTHER FEDERAL

            MANY PENNY AND NICKEL SIZED HAIL AS WELL

&&

VJENSEN
Local storm report, Aug 11, 3:43 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HAIL             5 S STEELE              46.78N 99.92W
08/11/2007  E0.75 INCH       KIDDER             ND   CO-OP OBSERVER

            PENNY HAIL HAS COVERED THE GROUND. THE GROUND IS WHITE.
            HEAVY RAINS ALONG WITH 50 MPH WINDS.

&&

VJENSEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:30 PM CDTTornado WarningBISEmmons, Sioux30 min
Aug 10, 7:38 PM CDTSevere Thunderstorm WarningBISBillings, Stark52 min
Aug 10, 8:06 PM CDTSevere Thunderstorm WarningBISBillings, McKenzie54 min
Aug 10, 8:26 PM CDTSevere Thunderstorm WarningBISMcIntosh30 min
Aug 10, 8:40 PM CDTTornado WarningBISDunn35 min
Aug 10, 9:50 PM CDTSevere Thunderstorm WarningBISWilliams40 min
Aug 10, 9:59 PM CDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams61 min
Aug 10, 10:17 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail22 min
Aug 10, 10:42 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams33 min
Aug 10, 11:05 PM CDTTornado WarningBISBurke, Mountrail, Williams25 min
Aug 10, 11:11 PM CDTSevere Thunderstorm WarningBISBurke, Divide, McKenzie, Mountrail, Williams64 min
Aug 11, 12:31 AM CDTSevere Thunderstorm WarningBISMorton59 min
Aug 11, 12:59 AM CDTSevere Thunderstorm WarningBISDunn, Stark61 min
Aug 11, 1:02 AM CDTHigh Wind WarningBISBottineau, McHenry, Pierce, Renville, Rolette3 hr
Aug 11, 1:28 AM CDTSevere Thunderstorm WarningBISMorton62 min
Aug 11, 1:47 AM CDTSevere Thunderstorm WarningBISBurleigh, Morton58 min
Aug 11, 2:00 AM CDTSevere Thunderstorm WarningBISMercer, Morton60 min
Aug 11, 2:19 AM CDTSevere Thunderstorm WarningBISDickey, McIntosh56 min
Aug 11, 2:44 AM CDTSevere Thunderstorm WarningBISBurleigh, Morton61 min
Aug 11, 3:14 AM CDTSevere Thunderstorm WarningBISKidder61 min
Aug 11, 3:22 AM CDTSevere Thunderstorm WarningBISDickey53 min
Aug 11, 3:25 AM CDTTornado WarningBISKidder35 min
Aug 11, 3:55 AM CDTSevere Thunderstorm WarningBISStutsman65 min
Aug 11, 4:10 AM CDTSevere Thunderstorm WarningBISLogan65 min
Aug 11, 4:33 AM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman57 min
Aug 11, 3:57 PM CDTFire Weather WatchBISBillings, Bowman, Golden Valley, Slope13 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.